Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How to get a 2 1/2 year old to take his medicine

My son has gerd badly, he was switched to a new medicine witch taste awfull( it omperzole) any way he spits it out . I have put it in juice , all kinds of food,I have pinned him down and forced a little at a time in his mouth and most of it still comes out .. What do I do. I know he needs this medicine from his scope they did in april , his stomach and intestines are very irritaited and he needs it.. I dont know what else to do

Answer Question
 
muslimmom

Asked by muslimmom at 6:33 PM on Jun. 5, 2010 in Toddlers (1-2)

Level 2 (7 Credits)
Answers (5)
  • You can ask your pharmacist to put flavor in it. It's not very expensive!
    pipermomofash

    Answer by pipermomofash at 6:36 PM on Jun. 5, 2010

  • It already flavored , it still taste awfull
    muslimmom

    Answer by muslimmom at 6:37 PM on Jun. 5, 2010

  • Hold him in your lap with one arm around his back. Reach your hand holding his back, pinch his nose closed, when he opens his mouth, squirt it in then blow gently in his face. This will make him reflexivly swallow. After it goes down, get excited, tell him he's the champion of medicine, and give him his favorite drink to swish and spit to get the taste out. We did this with Kiwi about that age. She'd been on meds her whole life and around 2 started causing problems when taking it. Her cardiologist and ped. both told us to do this. it works, does not hurt the kid and will get the meds in him quickly.
    Kiwismommy19

    Answer by Kiwismommy19 at 7:47 PM on Jun. 5, 2010

  • thanks so much I will have to try this
    muslimmom

    Answer by muslimmom at 7:50 PM on Jun. 5, 2010

  • My dd at 2 had to take tons of meds- 1 of them was nasty... here is all i can give..
    1. Have you tried to give HIM control? Get the suction measure syringe & see if he will be a big boy & use it himself. (DD LOVED Taking meds because of this!)
    2. If you have to force it, try & put the syringe in the back of his check & squirt a little, there is a reflex back there & when the liquid hits it he will swallow as a reflex (nurse explained this to us)... It may take a few squirts.. cause if you do it all at once it may cause him to choke.
    3. Get it as cold as you can, this can help with taste.

    Good luck! Poor guy. it is awful taking nasty meds!
    MommaTasha1003

    Answer by MommaTasha1003 at 12:14 AM on Jun. 6, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.